Results 1 to 7 of 7
Help a guy out
  1. #1
    stoner 06 is offline Banned
    Join Date
    Oct 2008
    Posts
    10

    Exclamation Help a guy out

    Hello people I am new here just registered. Im here today because I recently went to the doctor about anxiety and nerve troubles that has been going on for years. Anyway the nurse took my blood and urine, I told my doctor what was going on and she gave me propronolol. She said she doesnt want to give me anti-depressants or whatever untill she gets the blood work. Only thing is im not really depressed so I dont want them. What bothers me to the point where I cant put it off anymore is my shaky hands and I think I get panic attacks or something every now and then in public. Can anybody tell me what she will do next month.

  2. #2
    Lurker is offline New Member
    Join Date
    Nov 2007
    Posts
    13

    Default

    If you are talking about the drug otherwise known as Inderal then I will have to say it works wonders for social anxiety. I have an Rx for it and IMO it worked better than Xanax. It will prevent that fight or flight response that occurs when you start getting anxious in different social atmospheres such as at a party or speaking in public. I was given the Rx when I was talking to my Dr about me getting nervous before having to speak in front of large crowds or meet new people. I don't know anything about how it would work for your depression.

    A little amateur advice, if you are depressed then please go see a professional who is trained in the area of the brain. I went to see regular DR's for 8 years for treatment of my depression symptoms. I never once seen a therapist or psychiatrist. I was misdiagnosed that entire time and treated with SSRI drugs(i.e Zoloft, Celexa, etc)when in fact I have adult ADD. It seems for certain people depression and ADD may have similar symptoms like lack of motivation, energy, cannot concentrate etc.

    Doctors are so quick to give these SSRI drug's to everyone to try and fix these problems with these pill's but the answer's are not in these pills. Pills need therapy to go along with them. The pills will change the chemical imbalances in your brain but you also need to change the way you think. Anyways enough with the rant.

    Good luck and the propranolol I think, will help you with your shaky hands.

  3. #3
    stoner 06 is offline Banned
    Join Date
    Oct 2008
    Posts
    10

    Default

    It doesnt seek to be working for me though. She said no xanax or whatever cause there was weed in my blood.

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default stoner

    Some pot in your blood may be illegal but it sure shouldn't adversely affect what would be proababy the best thing to give you. Some of these drs need to knock of the moral judgements. Good luck and God bless.

  5. #5
    Psyched is offline Member
    Join Date
    Oct 2008
    Location
    TX
    Posts
    208

    Default

    Stoner,
    Robert's right (as usual). Xanax would probably be the best thing for you because, as you said, you don't get these attacks all the time and that's what Xanax is for, occassional anxiety or stress-overload. If you take it all the time, it can be habit-forming, but in your case you'd only need it when you felt an attack coming on. I also agree with Lurker in that it might be best to see a psychiatrist about these attacks. Besides, you might have better luck getting what you need instead of settling for what a regular doctor feels like you should have based on his/her judgement.
    Also, FYI...don't stop taking the propranolol cold turkey. You have to taper off of it over a period of a couple of weeks. If not, it can cause damage to your heart.
    Good luck.

  6. #6
    stoner 06 is offline Banned
    Join Date
    Oct 2008
    Posts
    10

    Default

    Quote Originally Posted by Psyched View Post
    Stoner,
    Robert's right (as usual). Xanax would probably be the best thing for you because, as you said, you don't get these attacks all the time and that's what Xanax is for, occassional anxiety or stress-overload. If you take it all the time, it can be habit-forming, but in your case you'd only need it when you felt an attack coming on. I also agree with Lurker in that it might be best to see a psychiatrist about these attacks. Besides, you might have better luck getting what you need instead of settling for what a regular doctor feels like you should have based on his/her judgement.
    Also, FYI...don't stop taking the propranolol cold turkey. You have to taper off of it over a period of a couple of weeks. If not, it can cause damage to your heart.
    Good luck.

    Good looking out you all. Thanks for telling me that. I still take it but usually at different times. She did say something about talking to a licensed person or whatever. Thanks.

  7. #7
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    I also agree about seeing a psychiatrist who can also do a medication management for you. General practioners just aren't trained to handle everything. Even the ones with the best of intentions just don't cut it all too often unless we only have a cold. God bless.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22